Open Access
Translator Disclaimer
August 2016 Beardwood–Halton–Hammersley theorem for stationary ergodic sequences: A counterexample
Alessandro Arlotto, J. Michael Steele
Ann. Appl. Probab. 26(4): 2141-2168 (August 2016). DOI: 10.1214/15-AAP1142

Abstract

We construct a stationary ergodic process $X_{1},X_{2},\ldots$ such that each $X_{t}$ has the uniform distribution on the unit square and the length $L_{n}$ of the shortest path through the points $X_{1},X_{2},\ldots,X_{n}$ is not asymptotic to a constant times the square root of $n$. In other words, we show that the Beardwood, Halton, and Hammersley [Proc. Cambridge Philos. Soc. 55 (1959) 299–327] theorem does not extend from the case of independent uniformly distributed random variables to the case of stationary ergodic sequences with uniform marginal distributions.

Citation

Download Citation

Alessandro Arlotto. J. Michael Steele. "Beardwood–Halton–Hammersley theorem for stationary ergodic sequences: A counterexample." Ann. Appl. Probab. 26 (4) 2141 - 2168, August 2016. https://doi.org/10.1214/15-AAP1142

Information

Received: 1 January 2014; Revised: 1 December 2014; Published: August 2016
First available in Project Euclid: 1 September 2016

zbMATH: 1375.60036
MathSciNet: MR3543892
Digital Object Identifier: 10.1214/15-AAP1142

Subjects:
Primary: 60D05, 90B15
Secondary: 60F15, 60G10, 60G55, 90C27

Rights: Copyright © 2016 Institute of Mathematical Statistics

JOURNAL ARTICLE
28 PAGES


SHARE
Vol.26 • No. 4 • August 2016
Back to Top